Glioblastoma-after effects of chemo-radiation

12 Posts | Page(s): 1 2  Next 

Glioblastoma-after effects of chemo-radiation

by alexyj23 on Sat Jun 16, 2012 03:47 PM

Quote | Reply

Hi all,

My dad is 54 and finished his radiation and chemotherapy treatment 2 weeks ago and just yesterday he started feeling really sick.  He can't keep anything down and today he is throwing up still, has a headache where the two tumors are, and his neck hurts.  We called the doctor and she said that he shouldn't be having any side effects like this since this should have occured during treatment and not after.  Does anyone have any advice?  It is so hard seeing my dad like this.

RE: Glioblastoma-after effects of chemo-radiation

by dmercer on Sat Jun 16, 2012 04:21 PM

Quote | Reply

I'm no doctor and you should certainly get him checked out. If you aren't getting answers from your team then take him to get a second opinion. This sure sounds like mass effect (swelling) to me. Is he on steroids? I had this swelling for many weeks after I finished radiation.

Grace and Peace,

Danny

RE: Glioblastoma-after effects of chemo-radiation

by alexyj23 on Sat Jun 16, 2012 06:07 PM

Quote | Reply
Danny, Yeah he is still on steroids. So after you finished radiation did you feel nauseous? We find out July 5th if his tumors have shrunk, grown, or stayed the same. I am praying for a miracle, I hate to see him sleeping an in pain.

RE: Glioblastoma-after effects of chemo-radiation

by passionfish on Sat Jun 16, 2012 07:08 PM

Quote | Reply

Hi there,

My sister experienced this several times...It was everytime  they lowered her steroid dosage...The last time it happened. she also had extreme neck and top of the shoulder tenderness and it turned out to be meningitis...I know how very hard it is to see a loved one in pain ;-(

Peace, Adonna    sister of Marilyn dx GBM 7/27/09  passed 12/21/09

 

RE: Glioblastoma-after effects of chemo-radiation

by siblingof on Sun Jun 17, 2012 01:10 PM

Quote | Reply
Sounds like you did not get a very satisfactory answer from your doctor. It's possible the trouble's being caused by edema (swelling), and that his dex dose should be upped, but really that's for the doctor to say. I think you should keep pestering her till you get an answer, or else see a different doctor. You can't have your dad in pain and no one doing anything about it.

RE: Glioblastoma-after effects of chemo-radiation

by alexyj23 on Tue Jun 19, 2012 03:14 PM

Quote | Reply

Well my dad has been in the hospital the last 4 days now.  Yesterday we got the second MRI back and it turns out his tumor did grow and his brain is filled with fluid, which has yet to disapear.  They gave my dad less that 6 months to live.  It is so hard seeing him in the hospital and now he can hardly put together a sentence.  He knows everything that is going on around him, but when he tries to talk or tell a story he gets very frustrated and says "nevermind."  I can't believe how quickly everything has spiraled out of control, we only found out he had cancer the second week of April.  It makes me wonder if we would have never done anything about it, would he have lived longer and his quality of life been normal?  I hate this cancer!!!

~Ashley

RE: Glioblastoma-after effects of chemo-radiation

by tromda on Tue Jun 19, 2012 07:34 PM

Quote | Reply

Ashley:

Wow.  That is really tough news.  I wish someone would give us advice on how to deal with the frustration the patient has.  Difficulty in communication has to be the worse - my husband has difficulty communating also, and he gets really upset with himself.  I try to gently help him along by suggesting words or names, but I something things that makes it worse for him.   I just don't know what to do to help him.

Your dad and family are in my daily prayers as is everyone on here

RE: Glioblastoma-after effects of chemo-radiation

by alexyj23 on Tue Jun 19, 2012 11:29 PM

Quote | Reply

Thank you, as is your husband in my prayers.  We are having to fill in the words for my dad as well.  This is such a bad cancer and when a family member is diagnosed, the whole family gets cancer.  Having a normal day is out the window now, it's so hard to get my mind off of what is going on.

~ashley

RE: Glioblastoma-after effects of chemo-radiation

by eternalife on Thu Jul 26, 2012 03:37 PM

Quote | Reply

Oh my Alexy, my dad at the same age was diagnosed with GBM, grade 4. We were told he would not live beyond 6 months.. he had the headache that never went away, he lost his speech completely. he had only one surgery to his right frontal lobe.. the tumour grew back bigger than ever within 6 weeks.. the docs told us there was nothing more they could do... chemo radiation really did not help... that was in 83... there are many more drugs and therapies available... since.. keep asking the tough questions and do not give up your fight...

I pray there will be a cure for all cancers and we can be free of all this misery....

Best

RE: Glioblastoma-after effects of chemo-radiation

by Spudlady on Fri Jul 27, 2012 03:55 AM

Quote | Reply

You need to talk to the radiationDoctor - the effects of radiation can worsen after treatment for about 6 weeks. It sounds like he needs some steroids, or his steroids increased.

12 Posts | Page(s): 1 2  Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.